Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 3, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Apr 12, 2001, 3:08 AM CDT for Waushara County, Wisconsin. It was in force for 52 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 12, 2001, 3:08 AM CDT (08:08 UTC)
- Expired
- Apr 12, 2001, 4:00 AM CDT
- In force
- 52 min
- Issued by
- NWS Green Bay, WI
- Area
- Whole counties
County Waushara County, WI
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 12, 3:15 AM CDT | Thunderstorm Wind 50 E | Hancock, WI | |
| Apr 12, 3:45 AM CDT | Thunderstorm Wind 50 E | Poy Sippi, WI |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.1 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 737 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGRB 120809 SVRGRB WIC097-137-141-120900- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 308 AM CDT THU APR 12 2001 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PORTAGE COUNTY IN WISCONSIN WAUSHARA COUNTY IN WISCONSIN WOOD COUNTY IN WISCONSIN * UNTIL 400 AM CDT * AT 308 AM CDT...WEATHER SPOTTERS REPORTED A LINE OF SEVERE THUNDERSTORMS WITH 60 MPH WINDS. THE LINE EXTENDED FROM 15 MILES WEST OF WISCONSIN RAPIDS TO 19 MILES SOUTH OF WAUTOMA AND IT WAS MOVING NORTHEAST AT 40 MPH. * SOME LOCATIONS THAT WILL BE AFFECTED BY THE STORMS INCLUDE... COLOMA BY 310 AM CDT. NEKOOSA BY 310 AM CDT. PORT EDWARDS BY 310 AM CDT. RICHFORD BY 310 AM CDT. THESE STORMS COULD DAMAGE WEAK STRUCTURES AND TREES. IF YOU ARE IN THE PATH OF THESE STORMS...TAKE COVER IN A STURDY BUILDING UNTIL THE STORMS HAVE PASSED. PLH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 11:45 PM CDT, 3 hours 23 minutes earlier.
Area forecast discussion, Apr 11, 11:45 PM CDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
1145 PM CDT WED APR 11 2001
SUSTAINED WIND SPEEDS HV COME DOWN IN MOST AREAS. HOWEVER...STG WINDS
CONT JUST ABV SFC...AND THEY MAY STILL WORK DOWN TO THE SFC AT TIMES. WL
CONT WIND ADV BUT ADJUST WORDING TO ACCOUNT FOR VARIABILITY IN WIND
SPEED.
.GRB...WIND ADVISORY TONIGHT
WIZ013-020>022-030-031-035>040-045-048>050-
GALE WARNING FOR NEARSHORE WATERS TONIGHT
LMZ541>543-
SKOWRONSKI
WWW.CRH.NOAA.GOV/GRBHazardous weather outlook, Apr 11, 7:05 PM CDT, 8 hours 3 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-120300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 705 PM CDT WED APR 11 2001 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND PARTS OF CENTRAL AND NORTH-CENTRAL WISCONSIN. SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING ACROSS THE FORECAST AREA. THE GREATEST THREAT OF SEVERE STORMS WILL BE OVER CENTRAL WISCONSIN... WHERE DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES ARE STILL POSSIBLE. THE REST OF THE FORECAST AREA MAY EXPERIENCE STRONG GUSTY WINDS...AND SMALL HAIL. AN INTENSE STORM SYSTEM OVER SOUTHEAST NEBRASKA THIS EVENING IS FORECAST TO MOVE NORTHEAST...REACHING SOUTHERN MINNESOTA BY MIDNIGHT. THE SYSTEM WILL PULL A WARM FRONT INTO CENTRAL WISCONSIN...AND BRING WARM...MOIST AND UNSTABLE AIR INTO THE REGION. THE COMBINATION OF MOISTURE...LIFT AND INSTABILITY WILL LEAD TO WIDESPREAD THUNDERSTORMS ACROSS THE REGION THIS EVENING. STRONG WIND SHEAR ALOFT MAY PRODUCE ISOLATED TORNADOES...ESPECIALLY OVER CENTRAL WISCONSIN. FURTHERMORE... ADDITIONAL HEAVY RAINFALL MAY LEAD TO FLASH FLOODING OVER CENTRAL AND EAST-CENTRAL WISCONSIN WHERE HEAVY RAINS HAVE ALREADY OCCURRED EARLIER IN THE DAY. SPOTTER GROUPS ACROSS NORTHEAST WISCONSIN SHOULD BE PREPARED FOR POSSIBLE ACTIVATION THIS EVENING. STAY TUNED FOR LATER STATEMENTS ABOUT THIS APPROACHING STORM SYSTEM. DETAILS OF CURRENT SIGNIFICANT WEATHER CAN BE FOUND IN THE SHORT-TERM FORECAST. KALLAS WWW.CRH.NOAA.GOV/GRB
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 3:08 AM CDT | Severe Thunderstorm Warning | GRB | Portage, Wood | 52 min |
| Apr 12, 3:57 AM CDT | Severe Thunderstorm Warning | GRB | Outagamie, Waupaca, Winnebago | 48 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.